Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 77, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 28, 2011, 1:44 AM EDT for Pickaway County, Ohio. It took effect at May 28, 2011, 5:55 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 1:44 AM EDT (05:44 UTC)
- In effect from
- May 28, 2011, 5:55 AM EDT
- Expired
- May 28, 2011, 1:37 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 13.97 ft at May 28, 2011, 6:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
531 WGUS41 KILN 280544 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 144 AM EDT SAT MAY 28 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC129-281744- /O.NEW.KILN.FL.W.0077.110528T0955Z-110529T1200Z/ /CRCO1.1.ER.110528T0955Z.000000T0000Z.110529T0600Z.NO/ 144 AM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER AT CIRCLEVILLE * FROM EARLY THIS MORNING TO SUNDAY MORNING. * AT 1 AM THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 14.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * AT STAGES NEAR 15.0 FEET, LOW LYING AGRICULTURAL LAND BECOMES FLOODED...AND FLOODING BEGINS ALONG ISLAND ROAD. $$
2 follow-up statements
082 WGUS81 KILN 281401 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1001 AM EDT SAT MAY 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE OHC129-282201- /O.EXT.KILN.FL.W.0077.000000T0000Z-110529T0019Z/ /CRCO1.1.ER.110528T1640Z.000000T0000Z.110528T1819Z.NO/ 1001 AM EDT SAT MAY 28 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL THIS EVENING. * AT 9 AM THE STAGE WAS JUST BELOW 14.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL RISE TO 14.0 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 14.0 FEET, FLOODING OF BOTTOM LAND AREAS BEGINS NEAR CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR THE SCIOTO RIVER. WATER APPROACHES PORTIONS OF CANAL ROAD. $$
587 WGUS81 KILN 281737 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 137 PM EDT SAT MAY 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE OHC129-281807- /O.CAN.KILN.FL.W.0077.000000T0000Z-110529T0019Z/ /CRCO1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 137 PM EDT SAT MAY 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER AT CIRCLEVILLE * AT 12 PM THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 14 FEET. * THE RIVER CRESTED BELOW FLOOD STAGE AT 13.97 FEET. THE RIVER WILL CONTINUE TO FALL TO 12.6 FEET BY TOMORROW MORNING. * AT STAGES NEAR 14.0 FEET, FLOODING OF BOTTOM LAND AREAS BEGINS NEAR CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR THE SCIOTO RIVER. WATER APPROACHES PORTIONS OF CANAL ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 28, 1:28 AM EDT, 16 minutes earlier.
Area forecast discussion, May 28, 1:28 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 128 AM EDT SAT MAY 28 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE HOLIDAY WEEKEND. THIS WILL RESULT IN MAINLY DRY CONDITIONS AND WARMER TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... BREAKS IN THE EAST NOW OCCURRING OVER A LARGER AREA. VSBY RESTRICTIONS ARE NOW BEGINNING IN THE WEST. STILL A FAIR AMOUNT OF UNCERTAINTY...BUT THE TRENDS IN THE WEST STILL APPEAR THAT THERE WILL ONLY BE BRIEF IF ANY CLEARING. GIVEN CURRENT SLIGHTLY LOWERED VISIBILITY IN SOME LOCATIONS IN THE WEST...HAVE BROUGHT PATCHY FOG BACK INTO THE FORECAST OVERNIGHT. HAVE GENERALLY LEFT THE PREVIOUS TEMPS AS THE THOUGHT IS STILL FOR FEW BREAKS IN THE CLOUDS ESPECIALLY IN THE WEST. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... LOW LEVEL MOISTURE WILL DIMINISH IN THE MORNING BEFORE A SHORT WAVE TRACKS ACROSS THE REGION. SO ONLY EXPECT SOME MID CLOUDS TO COME WITH THAT FEATURE. STORMS ARE EXPECTED TO DEVELOP AND TRACK ALONG A FRONT TO THE NORTHWEST OF THE FORECAST AREA. BUT CANNOT COMPLETELY RULE OUT A FEW OF THESE STORMS CLIPPING THE FAR NORTHWEST ZONES SATURDAY AFTERNOON INTO SATURDAY NIGHT. WARMING TREND WILL COMMENCE WITH READINGS RISING ABOVE NORMAL. HIGHS WILL BE 10 TO 20 DEGREES WARMER THAN TODAY WITH LOWS SATURDAY NIGHT ABOUT 10 DEGREES WARMER. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... WILL START THE EXTENDED FORECAST DRY. ENERGY ASSOCIATED WITH A SHORTWAVE WILL PUSH EAST THROUGH THE SOUTHERN GREAT LAKES...BUT BUILDING RIDGING SHOULD PUSH THIS FAR ENOUGH NORTH TO KEEP THE FORECAST AREA DRY BY EARLY SUNDAY MORNING. FROM SUNDAY THROUGH TUESDAY...THE STRONG STACKED HIGH WILL BE IN CONTROL OF THE WEATHER FOR MUCH OF THE OHIO VALLEY AND THE SOUTHEAST UNITED STATES. TEMPERATURES WILL QUICKLY RISE ON SUNDAY...AND MAY GAIN A DEGREE OR TWO ON MONDAY AND AGAIN ON TUESDAY. HAVE CONTINUED TO DISCOUNT THE GFS SOLUTION DEVELOPING CONVECTION UNDER THE HIGH ON MONDAY AND EVEN MORE ON TUESDAY...OPTING TO KEEP THE FORECAST DRY AT THIS TIME. THE ECMWF AND CMC OFFER SUPPORT TO THE DRY SOLUTION. A COLD FRONT WILL DROP INTO THE FORECAST AREA ON WEDNESDAY. AT THE LEAST...THIS WILL SUPPRESS TEMPERATURES AND INTRODUCE SOME CLOUDS TO THE REGION. PRECIPITATION CHANCES WITH THIS FEATURE ARE SOMEWHAT UNCERTAIN...WITH MOISTURE LOOKING A LITTLE BIT LIMITED. RIGHT NOW WILL KEEP THE CHANCES OF PRECIPITATION SOUTH OF THE FRONT (IN THE SOUTHERN HALF OF THE FORECAST AREA) DURING THE AFTERNOON AND EVENING. THIS MAY NEED TO BE EXPANDED IN LATER FORECASTS...BUT OVERALL THE SIGNAL IS NOT ONE FOR HEAVY OR WIDESPREAD RAINFALL. AFTER THE RIDGE BEGINS TO RETROGRADE INTO THE CENTRAL STATES...THE FORECAST AREA WILL ENTER MORE OF A TRANSITIONAL ZONE...WITH LOWER TEMPERATURES AND A BIT OF A TIGHTER TEMPERATURE GRADIENT. MID TO UPPER FLOW WILL BE NORTHWESTERLY...AND IT LOOKS LIKE THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE. THIS FAR OUT...IT IS OBVIOUS THAT TIMING AND PLACEMENT OF CONVECTION IS VERY INCONSISTENT FROM MODEL TO MODEL AND RUN TO RUN. INCLUDED A 20-POP FOR FRIDAY AND WILL HAVE TO LET IT GET A LITTLE CLOSER TO SEE HOW THINGS EVOLVE. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... IR SATELLITE INDICATES THE SOUTHERN EDGE OF LOW LEVEL CLOUD DECK MOVING INTO THE FORECAST AREA. THIS WILL ALLOW SKIES TO BECOME SCATTERED TO CLEAR AT TIMES OVERNIGHT. LATER TONIGHT...PATCHY FOG IS EXPECTED TO DEVELOP WHERE CLEARING IS OCCURRING WITH MVFR VISIBILITIES FORECAST AT MOST LOCATIONS. SOME AREAS MAY SEE VISIBILITIES REDUCES EVEN FURTHER IF DENSER FOG DEVELOPS. AFTER 14Z...VFR CONDITIONS ARE EXPECTED WITH GRADUALLY CLEARING SKIES. OUTLOOK...LINGERING LL MOISTURE AFTER 00Z SUNDAY COULD BRING MVFR VSBYS OVERNIGHT IN FOG/MIST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...JDR SHORT TERM... LONG TERM...HATZOS AVIATION...LATTO
Hazardous weather outlook, May 27, 4:39 AM EDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 439 AM EDT FRI MAY 27 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 439 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.